I have recently started taking Aledronic Acid for osteoporosis and my right knee has suddenly become stiff and painful. I suspect I might have OA in this knee but don’t know for certain. I saw a GP this morning and she said book an appointment with the physiotherapist but I couldn’t do this because there are no appointments . I am now wondering if it could be a side effect of the medication . I suspect that there might be some people on this forum that are taking this medication. Has anyone experienced something similar?
I am almost at the end of my five years of taking aledronic and I am quite looking forward to the end of the tunnel I must admit. However it has to be the best of two evils as I did break two ribs before starting it simply doing nothing. Since being on it ( touch wood ) my bones must have really strengthened up as I have had no further fractures.
I have been told to stop it as soon as five years are up as there are no further gains from continuing beyond five years.
But yes the 24 hours after taking it my bones especially my knees throb and more so in the cold.
I have found a CBD massage bar from Lush really helps along with an infrared lamp.
The five years have flown by and the joint pain is definitely less than the fracture pain was and I’m sure less than hip fracture would be hope you can get some relief.
Thanks @Jules. I’m sure you are right about the pain from a fracture being far worse. I will investigate the CBD massage bar.
Hi @helenfwallace I was on Alendronic Acid for 5 Yrs for scoliosis and osteoporosis without any side effects that I can remember.
My knees are now holding up to my walking.
Take care and keep telling your GP what is going on.
Thank you @Erica for your kind and wise words.
Went to see a physio privately and it seems that the knee problem is bursitis. Was treated with ultrasound and now it is matter of rest, exercise, and ice.
Had a poor nights sleep and had major digestive rebellion. Think I was worried about ENT appointment tomorrow for nose bleeds, plus my poor neighbour and my sister…
Oh @helenfwallace I really do not cope well or think clearly without sleep and as for a major digestive rebellion as well, horrible.
Please let us know how your ENT appointment goes, I get anxious and worry before all medical appointments.
I am still getting my head round how your physio says to rest and exercise, I am sure I would not get the right balance!!
Look after yourself
ENT appointment done and dusted. Not nearly as bad as expected. Here’s hoping that is an end to looking like Rudolph!!
Hi @helenfwallace glad ENT appointment is done and dusted, I often find that my fear of the unknown is actually far scarier than the reality.
Be kind to yourself now
Im on alledronic acid and strangely my right knee buckles sometimes but a.consultant told me this happens after long term steroids
My knees buckle from time to time too, probably due arthritis. I have strenghening exercises to help.